Medline ® Abstract for Reference 294
of 'Overview of neurologic complications of non-platinum cancer chemotherapy'
Reversible posterior leucoencephalopathy syndrome in an elderly male on sunitinib therapy.
Padhy BM, Shanmugam SP, Gupta YK, Goyal A
Br J Clin Pharmacol. 2011 May;71(5):777-9.
AIMS: Reversible posterior leucoencephalopathy syndrome (RPLS) has been reported following the use of anti-vascular endothelial growth factor (VEGF) agents such as bevacizumab, sorafinib and sunitinib. In this report we present a case of RPLS that occurred in an elderly male on sunitinib therapy.
METHODS: Other case reports of sunitinib-induced RPLS were reviewed and causality assessment was carried out using the World Health Organization-Uppsala Monitoring Centre criteria and the Naranjo algorithm.
RESULTS: Only a few cases of sunitinib-induced RPLS had been reported previously and elevated blood pressure at presentation was common in most of the patients. Our case was clinically similar to the earlier reports and the adverse reaction had a 'probable' relationship with sunitinib intake.
CONCLUSIONS: Physicians should monitor and manage elevated blood pressure in patients with sunitinib-induced RPLS.
Department of Pharmacology, All India Institute of Medical Sciences, New Delhi, India. firstname.lastname@example.org